Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 166, NWS Norman, OK

May 25, 2005Harmon County, Jackson County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 25, 2005, 8:33 AM CDT for Harmon County, Jackson County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2005, 8:33 AM CDT (13:33 UTC)
Expired
May 25, 2005, 9:15 AM CDT
In force
42 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

Counties Harmon County, OK, Jackson County, OK

The radar

The Altus AFB radar (KFDR), 78 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 1.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2005-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2005-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
709 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 251333
SVROUN
OKC057-065-251415-
/O.NEW.KOUN.SV.W.0166.050525T1333Z-050525T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
833 AM CDT WED MAY 25 2005

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARMON COUNTY IN SOUTHWEST OKLAHOMA
  JACKSON COUNTY IN SOUTHWEST OKLAHOMA

* UNTIL 915 AM CDT

* AT 833 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES EAST OF MCKNIGHT...MOVING SOUTHEAST AT
  40 MPH.

* LOCATIONS IN THE WARNING INCLUDE DUKE...ELDORADO...GOULD...
  MCKNIGHT...MCQUEEN AND OLUSTEE

HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 60 MPH ARE LIKELY.

LAT...LON 3488 9987 3472 9996 3441 9962 3458 9933

$$
1 follow-up statement
000 
WWUS54 KOUN 251401
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
900 AM CDT WED MAY 25 2005

OKC057-251410-
/O.CAN.KOUN.SV.W.0166.000000T0000Z-050525T1415Z/
HARMON OK-
900 AM CDT WED MAY 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR HARMON COUNTY IS CANCELLED...

LAT...LON 3473 9965 3455 9967 3449 9938 3470 9925

$$

OKC065-251415-
/O.CON.KOUN.SV.W.0166.000000T0000Z-050525T1415Z/
JACKSON OK-
900 AM CDT WED MAY 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 AM CDT FOR
JACKSON COUNTY...

AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM NEAR DUKE...MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE ALTUS AIR FORCE BASE...ALTUS...
  DUKE AND OLUSTEE

HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 60 MPH ARE LIKELY.

LAT...LON 3473 9965 3455 9967 3449 9938 3470 9925

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:03 AM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, May 25, 3:03 AM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
303 AM CDT WED MAY 25 2005

.DISCUSSION...
MCS MAKING ITS WAY S/SE ACROSS PARTS OF AREA THIS MORNING. LOOKS
LIKE THIS ONE WILL STRUGGLE A LITTLE MORE THAN LAST NIGHTS TO HOLD
TOGETHER... BUT SHOULD STILL PROVIDE SOME AREAS WITH RAIN THIS
MORNING. AS THE LAST COUPLE OF NIGHTS HAVE SHOWN DEVELOPMENT AROUND
THE MCS WILL NEED TO BE CLOSELY MONITORED AND THIS WILL MAKE FOR A
LAST MINUTE DECISION ON POPS FOR THIS MORNING. THERE WILL BE ANOTHER
OPPORTUNITY FOR PRECIP AS COLD FRONT TO OUR NORTH MOVES SOUTH ACROSS
AREA THIS AFTN AND TONIGHT. WILL THEREFORE KEEP SOMEWHAT HIGHER POPS
GOING THRU TONIGHT... WITH BEST CHANCE ACROSS W/SW OK AND N TX
REGIONS BY THURSDAY. WITH THIS COLD FRONT ALONG WITH EXPECTED PRECIP
AND CLOUD COVER TEMPS SHOULD REMAIN QUITE A BIT COOLER TODAY AND
TOMORROW.

WX PATTERN REMAINS UNSETTLED THRU UPCOMING HOLIDAY WEEKEND WITH
MINOR DISTURBANCES MOVING THROUGH THE SOUTHERN PLAINS. THIS ALONG
WITH AREA REMAINING ON BACK SIDE OF SURFACE HIGH OVER WEEKEND INTO
EARLY NEXT WEEK WILL ALSO PROVIDE POSSIBLE WAA TO HELP GENERATE
PRECIP. THIS SHOULD HELP KEEP TEMPS DOWN MORE TOWARD NORMAL AS LOW
LEVEL FLOW REMAINS MORE EAST TO SOUTHEASTERLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  81  60  76  56 /  60  40  30  20
HOBART OK         84  60  76  56 /  60  60  40  30
WICHITA FALLS TX  89  64  78  58 /  60  60  60  30
GAGE OK           79  55  73  53 /  40  50  30  20
PONCA CITY OK     78  58  74  54 /  40  30  20  10
DURANT OK         86  64  79  59 /  40  40  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

30/30

In the hours before

Special weather statement, May 25, 8:04 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
804 AM CDT WED MAY 25 2005

OKZ035-251315-
KIOWA OK-
804 AM CDT WED MAY 25 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF MOUNTAIN VIEW AT
804 AM CDT...MOVING SOUTHEAST AT 30 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, May 25, 8:08 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
808 AM CDT WED MAY 25 2005

OKZ021-033-034-251330-
BECKHAM OK-GREER OK-HARMON OK-
808 AM CDT WED MAY 25 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES WEST OF ERICK
TO 12 MILES WEST OF VINSON AT 808 AM CDT...MOVING SOUTHEAST AT 30
MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

30
Special weather statement, May 25, 8:16 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
816 AM CDT WED MAY 25 2005

OKZ038-251330-
COMANCHE OK-
816 AM CDT WED MAY 25 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF MEERS AT 816
AM CDT...MOVING SOUTHEAST AT 45 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, May 25, 8:29 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
829 AM CDT WED MAY 25 2005

OKZ038-251345-
COMANCHE OK-
829 AM CDT WED MAY 25 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER WICHITA MOUNTAINS WILDLIFE
REFUGE AT 829 AM CDT...MOVING SOUTHEAST AT 40 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE AS THE STORMS TRACKS
INTO FORT SILL AND LAWTON.
Special weather statement, May 25, 8:29 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TEXT
NATIONAL WEATHER SERVICE NORMAN OK
829 AM CDT WED MAY 25 2005

OKZ038-251345-
COMANCHE OK-
829 AM CDT WED MAY 25 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER WICHITA MOUNTAINS WILDLIFE
REFUGE AT 829 AM CDT...MOVING SOUTHEAST AT 40 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE AS THE STORM TRACKS
INTO FORT SILL AND LAWTON.
Special weather statement, May 25, 8:31 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
831 AM CDT WED MAY 25 2005

OKZ033-034-036-251345-
GREER OK-HARMON OK-JACKSON OK-
831 AM CDT WED MAY 25 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...HARMON AND JACKSON
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11 MILES NORTHWEST OF
WILLOW TO 3 MILES WEST OF HOLLIS AT 831 AM CDT...MOVING SOUTHEAST AT
30 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:55 AM CDTSevere Thunderstorm WarningOUNComanche, Stephens50 min
May 25, 9:08 AM CDTSevere Thunderstorm WarningOUNJackson, Tillman52 min
May 25, 9:34 AM CDTSevere Thunderstorm WarningOUNKiowa26 min
May 25, 9:45 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Stephens45 min
May 25, 10:00 AM CDTSevere Thunderstorm WarningOUNTillman45 min
May 25, 10:28 AM CDTSevere Thunderstorm WarningOUNCotton44 min
May 25, 11:04 AM CDTSevere Thunderstorm WarningOUNJefferson26 min
May 25, 11:29 AM CDTSevere Thunderstorm WarningOUNLove46 min
May 25, 12:22 PM CDTSevere Thunderstorm WarningOUNLove31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.